Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

On the dimension of self-affine sets and measures with overlaps


Authors: Balázs Bárány, Michał Rams and Károly Simon
Journal: Proc. Amer. Math. Soc. 144 (2016), 4427-4440
MSC (2010): Primary 28A80; Secondary 28A78
DOI: https://doi.org/10.1090/proc/13121
Published electronically: June 10, 2016
MathSciNet review: 3531192
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we consider diagonally affine, planar IFS $ \Phi =$
$ \{S_i(x,y)\!=\!(\alpha _ix+t_{i,1},\beta _iy+t_{i,2})\}_{i=1}^m$. Combining the techniques of Hochman and Feng and Hu, we compute the Hausdorff dimension of the self-affine attractor and measures and we give an upper bound for the dimension of the exceptional set of parameters.


References [Enhancements On Off] (What's this?)

  • [1] Balázs Bárány, Dimension of the generalized 4-corner set and its projections, Ergodic Theory Dynam. Systems 32 (2012), no. 4, 1190-1215. MR 2955310, https://doi.org/10.1017/S014338571100023X
  • [2] K. J. Falconer, The Hausdorff dimension of some fractals and attractors of overlapping construction, J. Statist. Phys. 47 (1987), no. 1-2, 123-132. MR 892926 (88m:58098), https://doi.org/10.1007/BF01009037
  • [3] K. J. Falconer, The Hausdorff dimension of self-affine fractals, Math. Proc. Cambridge Philos. Soc. 103 (1988), no. 2, 339-350. MR 923687 (89h:28010), https://doi.org/10.1017/S0305004100064926
  • [4] Kenneth Falconer, Fractal geometry: Mathematical foundations and applications, 3rd ed., John Wiley & Sons, Ltd., Chichester, 2014. MR 3236784
  • [5] Kenneth Falconer and Jun Miao, Dimensions of self-affine fractals and multifractals generated by upper-triangular matrices, Fractals 15 (2007), no. 3, 289-299. MR 2352690 (2009b:28016), https://doi.org/10.1142/S0218348X07003587
  • [6] Á. Farkas, Projections of self-similar sets with no separation condition, to appear in Israel J. Math, 2014, available at arXiv:1307.2841.
  • [7] De-Jun Feng and Huyi Hu, Dimension theory of iterated function systems, Comm. Pure Appl. Math. 62 (2009), no. 11, 1435-1500. MR 2560042 (2010i:37049), https://doi.org/10.1002/cpa.20276
  • [8] J. Fraser and P. Shmerkin, On the dimensions of a family of overlapping self-affine carpets, to appear in Erg. Th. & Dyn. Sys., 2014, available at arXiv:1405.4919.
  • [9] Michael Hochman, On self-similar sets with overlaps and inverse theorems for entropy, Ann. of Math. (2) 180 (2014), no. 2, 773-822. MR 3224722, https://doi.org/10.4007/annals.2014.180.2.7
  • [10] Michael Hochman, On self-similar sets with overlaps and inverse theorems for entropy, Ann. of Math. (2) 180 (2014), no. 2, 773-822. MR 3224722, https://doi.org/10.4007/annals.2014.180.2.7
  • [11] L. B. Jonker and J. J. P. Veerman, Semicontinuity of dimension and measure for locally scaling fractals, Fund. Math. 173 (2002), no. 2, 113-131. MR 1924810 (2003h:28015), https://doi.org/10.4064/fm173-2-2
  • [12] Thomas Jordan, Mark Pollicott, and Károly Simon, Hausdorff dimension for randomly perturbed self affine attractors, Comm. Math. Phys. 270 (2007), no. 2, 519-544. MR 2276454 (2007m:37051), https://doi.org/10.1007/s00220-006-0161-7
  • [13] Antti Käenmäki and Pablo Shmerkin, Overlapping self-affine sets of Kakeya type, Ergodic Theory Dynam. Systems 29 (2009), no. 3, 941-965. MR 2505323 (2010m:28008), https://doi.org/10.1017/S0143385708080474
  • [14] Tuomas Orponen, On the distance sets of self-similar sets, Nonlinearity 25 (2012), no. 6, 1919-1929. MR 2929609, https://doi.org/10.1088/0951-7715/25/6/1919
  • [15] Yuval Peres and Pablo Shmerkin, Resonance between Cantor sets, Ergodic Theory Dynam. Systems 29 (2009), no. 1, 201-221. MR 2470633 (2010a:28015), https://doi.org/10.1017/S0143385708000369
  • [16] F. Przytycki and M. Urbański, On the Hausdorff dimension of some fractal sets, Studia Math. 93 (1989), no. 2, 155-186. MR 1002918 (90f:28006)
  • [17] Pablo Shmerkin, Overlapping self-affine sets, Indiana Univ. Math. J. 55 (2006), no. 4, 1291-1331. MR 2269414 (2007k:28014), https://doi.org/10.1512/iumj.2006.55.2718
  • [18] Károly Simon and Boris Solomyak, On the dimension of self-similar sets, Fractals 10 (2002), no. 1, 59-65. MR 1894903 (2002m:28017), https://doi.org/10.1142/S0218348X02000963
  • [19] Boris Solomyak, Measure and dimension for some fractal families, Math. Proc. Cambridge Philos. Soc. 124 (1998), no. 3, 531-546. MR 1636589 (99e:28016), https://doi.org/10.1017/S0305004198002680
  • [20] Frank Spitzer, Principles of random walk, 2nd ed., Springer-Verlag, New York-Heidelberg, 1976. Graduate Texts in Mathematics, Vol. 34. MR 0388547 (52 #9383)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 28A80, 28A78

Retrieve articles in all journals with MSC (2010): 28A80, 28A78


Additional Information

Balázs Bárány
Affiliation: MTA-BME Stochastics Research Group, Budapest University of Technology and Economics, P.O. Box 91, 1521 Budapest, Hungary — and — University of Warwick, Mathematics Institute, Coventry CV4 7AL, United Kingdom
Email: balubsheep@gmail.com

Michał Rams
Affiliation: Institute of Mathematics, Polish Academy of Sciences, ul. Śniadeckich 8, 00-656 Warszawa, Poland
Email: rams@impan.pl

Károly Simon
Affiliation: Department of Stochastics, Institute of Mathematics, Budapest University of Technology and Economics, P.O. Box 91, 1521 Budapest, Hungary
Email: simonk@math.bme.hu

DOI: https://doi.org/10.1090/proc/13121
Keywords: Self-affine measures, self-affine sets, Hausdorff dimension.
Received by editor(s): April 27, 2015
Received by editor(s) in revised form: December 23, 2015
Published electronically: June 10, 2016
Additional Notes: The research of the first and third authors was partially supported by the grant OTKA K104745. The research of the first author was partially supported by the grant EP/J013560/1. The second author was supported by National Science Centre grant 2014/13/B/ST1/01033 (Poland). This work was partially supported by the grant 346300 for IMPAN from the Simons Foundation and the matching 2015-2019 Polish MNiSW fund.
Communicated by: Nimish A. Shah
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society